Alert archive / Virginia / River Flood Warnings in 2020
River Flood Warning 52, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jun 17, 2020, 1:42 PM EDT for Campbell County, Pittsylvania County, Virginia. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2020, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 18, 2020, 11:56 AM EDT
- In force
- 22 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Altavista (ALTV2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02060500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
827
WGUS41 KRNK 171742
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT Wed Jun 17 2020
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
Roanoke (Staunton) River At Altavista affecting Campbell and
Pittsylvania Counties
Rainfall of 2 to 5 inches over the past few days across the Roanoke River basin
combined with an additional 1 to 2 inches possible into tonight will
cause flooding along the Roanoke River. The river is rising rapidly and is expected to crest at near 20 feet for Altavista. Flood stage at Altavista is 18 feet... so the water is expected to climb 2 feet above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC031-143-180541-
/O.NEW.KRNK.FL.W.0052.200617T1742Z-200618T1556Z/
/ALTV2.1.ER.200617T1713Z.200618T0000Z.200618T0356Z.NO/
142 PM EDT Wed Jun 17 2020
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Roanoke (Staunton) River At Altavista
* from this afternoon until Thursday morning
* At 01PM Wednesday the stage was 17.8 feet.
* Flood Stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 20.1 feet by this evening.The river will fall below
flood stage by tonight.
* Flood history...this crest compares to a previous crest of 19.3
feet on Jan 31 2013.
&&
LAT...LON 3706 7939 3716 7938 3716 7926 3711 7908
3700 7911
$$
113 follow-up statements
997
WGUS81 KRNK 171932
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT Wed Jun 17 2020
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke River At Roanoke affecting City of Roanoke...City of Salem
and Roanoke Counties
Roanoke (Staunton) River At Altavista affecting Campbell and
Pittsylvania Counties
Rainfall of 2 to 5 inches over the past few days across the Roanoke River basin
combined with an additional one inch of rain into tonight will
cause flooding along the Roanoke River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued by 10 PM
&&
VAC161-770-775-180332-
/O.EXT.KRNK.FL.W.0051.200617T1930Z-200619T0224Z/
/RONV2.1.ER.200617T1902Z.200618T0600Z.200618T1424Z.NO/
332 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke River At Roanoke.
* until Thursday evening.
* at 03PM Wednesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.0 feet by after midnight
tomorrow. The river will fall below flood stage tomorrow late
morning.
* Impact...at 10.5 feet...Flooding occurs in portions of Wasena
Park.
* Flood history...this crest compares to a previous crest of 11.7
feet on Apr 13 2020.
&&
LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
3722 7988
$$
VAC031-143-180332-
/O.EXT.KRNK.FL.W.0052.000000T0000Z-200618T2138Z/
/ALTV2.1.ER.200617T1712Z.200618T0000Z.200618T0938Z.NO/
332 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke (Staunton) River At Altavista.
* until Thursday afternoon.
* at 03PM Wednesday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* The river will continue rising to near 20.3 feet by this evening.
The river will fall below flood stage early tomorrow.
* Flood history...this crest compares to a previous crest of 19.3
feet on Jan 31 2013.
&&
LAT...LON 3706 7939 3716 7938 3716 7926 3711 7908
3700 7911
$$827
WGUS81 KRNK 180054
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT Wed Jun 17 2020
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke River At Roanoke affecting City of Roanoke...City of Salem
and Roanoke Counties
Roanoke (Staunton) River At Altavista affecting Campbell and
Pittsylvania Counties
Roanoke (Staunton) River At Brookneal affecting Campbell...Charlotte
and Halifax Counties
Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
Counties
Flooding continues across the Roanoke and Staunton River basins but the
rates of rise have declined considerably as the rain finally diminishes.
Several forecast points are nearing crest or will crest in the next
six hours, including the Roanoke River at Roanoke and Staunton at
Altavista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued as needed.
&&
VAC161-770-775-180853-
/O.EXT.KRNK.FL.W.0051.000000T0000Z-200618T2050Z/
/RONV2.1.ER.200617T1902Z.200618T0600Z.200618T0850Z.NO/
854 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke River At Roanoke.
* until Thursday afternoon.
* at 08PM Wednesday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* The river will continue rising to near 10.9 feet after midnight
tonight. The river will fall below flood stage early tomorrow.
* Impact...at 10.5 feet...Flooding occurs in portions of Wasena
Park.
* Flood history...this crest compares to a previous crest of 11.7
feet on Apr 13 2020.
&&
LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
3722 7988
$$
VAC031-143-180853-
/O.EXT.KRNK.FL.W.0052.000000T0000Z-200618T1405Z/
/ALTV2.1.ER.200617T1712Z.200617T1900Z.200618T0205Z.NO/
854 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke (Staunton) River At Altavista.
* until Thursday morning.
* at 08PM Wednesday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by tonight.
* Impact...at 18.0 feet...Water begins to flood lowland
pastures/farmlands.
* Flood history...this crest compares to a previous crest of 17.8
feet on Feb 23 2019.
&&
LAT...LON 3706 7939 3716 7938 3716 7926 3711 7908
3700 7911
$$
VAC031-037-083-180853-
/O.EXT.KRNK.FL.W.0053.000000T0000Z-200619T0250Z/
/BROV2.1.ER.200617T1959Z.200618T0600Z.200618T1450Z.NO/
854 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke (Staunton) River At Brookneal.
* until Thursday evening.
* at 07PM Wednesday the stage was 25.5 feet.
* Flood stage is 23.0 feet.
* The river will continue rising to near 26.7 feet by after midnight
tomorrow. The river will fall below flood stage tomorrow late
morning.
* Impact...at 28.0 feet...Brookneal Fish Hatchery pond furthest
downstream begins to flood.
* Flood history...this crest compares to a previous crest of 27.4
feet on Feb 7 2020.
&&
LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
$$
VAC037-083-180853-
/O.EXT.KRNK.FL.W.0054.200618T0600Z-200620T0536Z/
/RNDV2.1.ER.200618T0600Z.200619T0000Z.200619T1736Z.NO/
854 PM EDT Wed Jun 17 2020
The Flood Warning continues for
the Roanoke (Staunton) River at Randolph.
* from after midnight tomorrow until late Friday night
* at 07PM Wednesday the stage was 22.2 feet.
* Flood stage is 24.0 feet.
* Forecast to rise above flood stage after midnight tonight and
continue to rise to near 26.5 feet by tomorrow evening. The river
will fall below flood stage by Friday early afternoon.
* Impact...at 25.0 feet...Water is several feet deep on portions of
river road and black walnut road.
* Flood history...this crest compares to a previous crest of 27.5
feet on May 23 2020.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
pc419
WGUS81 KRNK 180526
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 AM EDT Thu Jun 18 2020
...The Flood Warning is cancelled for the following rivers
in Virginia...
Roanoke (Staunton) River At Altavista affecting Campbell and
Pittsylvania Counties
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
Counties
...The Flood Warning continues for the following rivers in Virginia..
Roanoke River At Roanoke affecting City of Roanoke...City of Salem
and Roanoke Counties
Roanoke (Staunton) River At Brookneal affecting Campbell...
Charlotte and Halifax Counties
Rainfall of 2 to 5 inches over the past few days across the Roanoke River basin
combined with up to an additional inch of rain early this morning will
cause flooding along the Roanoke River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued at 9:30 AM EDT
&&
VAC161-770-775-181326-
/O.CON.KRNK.FL.W.0051.000000T0000Z-200618T2050Z/
/RONV2.1.ER.200617T1902Z.200618T0505Z.200618T0850Z.NO/
126 AM EDT Thu Jun 18 2020
the Flood Warning continues for
the Roanoke River At Roanoke.
* until this afternoon.
* at 01AM Thursday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage by early this
morning.
* Impact...at 10.5 feet...Flooding occurs in portions of Wasena
Park.
* Flood history...this crest compares to a previous crest of 11.7
feet on Apr 13 2020.
&&
LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
3722 7988
$$
VAC031-143-180556-
/O.CAN.KRNK.FL.W.0052.000000T0000Z-200618T1405Z/
/ALTV2.1.ER.200617T1712Z.200617T1900Z.200618T0317Z.NO/
126 AM EDT Thu Jun 18 2020
the Flood Warning is cancelled for
the Roanoke (Staunton) River At Altavista.
* until this morning.
* at 01AM Thursday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Impact...at 18.0 feet...Water begins to flood lowland
pastures/farmlands.
* Flood history...this crest compares to a previous crest of 16.8
feet on Feb 7 2020.
&&
LAT...LON 3706 7939 3716 7938 3716 7926 3711 7908
3700 7911
$$
VAC031-037-083-181326-
/O.CON.KRNK.FL.W.0053.000000T0000Z-200619T0250Z/
/BROV2.1.ER.200617T1959Z.200618T0445Z.200618T1450Z.NO/
126 AM EDT Thu Jun 18 2020
the Flood Warning continues for
the Roanoke (Staunton) River At Brookneal.
* until this evening.
* at 12AM Thursday the stage was 26.9 feet.
* Flood stage is 23.0 feet.
* The river will continue to fall to below flood stage by late this
morning.
* Impact...at 28.0 feet...Brookneal Fish Hatchery pond furthest
downstream begins to flood.
* Flood history...this crest compares to a previous crest of 27.7
feet on May 22 2020.
&&
LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
$$
VAC037-083-181326-
/O.EXT.KRNK.FL.W.0054.200618T0523Z-200620T0536Z/
/RNDV2.1.ER.200618T0426Z.200619T0000Z.200619T1736Z.NO/
126 AM EDT Thu Jun 18 2020
The Flood Warning continues for
the Roanoke (Staunton) River at Randolph.
* until late Friday night.
* at 12AM Thursday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* The river will continue rising to near 26.5 feet by this evening.
The river will fall below flood stage tomorrow early afternoon.
* Impact...at 25.0 feet...Water is several feet deep on portions of
river road and black walnut road.
* Flood history...this crest compares to a previous crest of 27.5
feet on May 23 2020.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jun 17, 10:01 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 17, 10:01 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1001 AM EDT Wed Jun 17 2020 .SYNOPSIS... A slow moving upper low pressure system will make for a few days of showery weather. && .NEAR TERM /THROUGH TONIGHT/... As of 955 AM EDT Wednesday... Periods of moderate to heavy rainfall have been streaming into the region from Southside into the Roanoke valley with significant rainfall in a relatively narrow corridor from roughly South Boston up through Roanoke. Anticipate this corridor of rainfall will become less concentrated over the next couple of hours, though locally heavy rainfall will remain possible especially if more convective elements become embedded. Previous discussion... Expect another day of off and on again rain/showers. Closed upper low center south of the Triad of NC this morning and will slide slowly north/northwest into SW Va later today into tonight. We will see best lift ahead of it across the VA/NC piedmont into the foothills of the Blue Ridge in VA this morning, then as we head through the day best moisture transport starts to head northward, while at the same time low and mid level lapse rates increase under the upper low. The big question is instability as clouds look to hang tough limiting solar insolation. However, elevated instability is there, so expect a few pockets of thunder area wide this afternoon/early evening. These heavier storms could bring 2-4 inch/hour rates as pwats hang in the 1 to 1.5 inch range. See hydro section below for more details. Given coverage of heavier rain will be sporadic, and rates overall will run about a quarter to half inch an hour, not really seeing a need for a flood watch, plus there are some differences in models on the exact bullseye of heavier rainfall, ranging from the 00z Euro lined up north of the Roanoke River and U.S./ 460, similar to the NAM but with some differences on exact location of heavier qpf, with the GFS further south across the NC/VA border. With the sfc flow/upper flow as advertised by the models and looking at WV loop trends, think a northern shift in the higher amounts seems reasonable. As we head into tonight, models start to "dry" things out across southern VA into NC with a dry slot working across the piedmont. Since the upper low will be close by not going to be going too dry but will lean toward low chance pops late tonight from the mountain empire of SW VA into the NC piedmont, with higher pops north of U.S. 460 and especially north of I-64/U.S. 60. As for temperatures should see a continuation of cooler than normal highs today, but maybe a few degrees warmer, with most in the 60s. Tonight, with increasing dewpoints appears lows should be milder in the mid to upper 50s west, to lower 60s east. Forecast confidence is high for all parameters except rainfall amounts, which is average. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 150 AM EDT Wednesday... The models continue to trend slower and slower with each run on the closed upper level low ever leaving the Mid Atlantic. The Canadian, ECMWF, and UKMET models have the closed low retrograding from southwest Virginia toward West Virginia during Thursday and eventually reaching southeastern Ohio by Friday. The GFS has also slowed down and come into better agreement with the other global models through this same time period. As a result, confidence has risen on keeping conditions unsettled through Friday with higher rain chances and sky cover. Temperatures were also kept on the cooler side of the blended guidance. The threat of thunderstorms has also been increased slightly during the afternoon and evening hours due to the pool of cooler air aloft. By Friday night, the GFS become mores progressive and diverges from the other global models as it opens the closed low into an open wave trough due to an approaching upper level trough crossing over the northern Plains. However, because the GFS continues to trend slower with each run as previously mentioned, this forecast will be steered toward the slower consensus solution from the other global models with the closed low wobbling eastward from the Ohio River across the Appalachian Mountains by Saturday and getting close to the Chesapeake Bay by Saturday night. Thus, unsettled weather should persist through the first half of this weekend. Some drier air could work its way from the west by Saturday night, but this pattern insists on not clearing things up so quickly due to how poorly the models already have handled this blocking pattern with a closed low embedded in a broad upper level ridge that spans the eastern United States. Several days ago, all the models had the closed low exiting the Mid Atlantic by Friday, which is clearly not the case now. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 200 PM EDT Tuesday... The cutoff low will gradually weaken and head offshore by the end of the weekend. Some ridging over us should clear the skies a bit and let some peeks of sunshine through, helping warm us back to normal temperatures for mid- June. Persistent rain coverage will be replaced by afternoon convection, especially along the mountains. By Monday, areal coverage of precipitation will expand again, as the next upper trough approaches bringing showers and storms to the region. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... As of 640 AM EDT Wednesday... Not much change from previous forecast, though some areas have maintained better ceilings early, but however, this will change as rain moves across lowering cigs/vsbys to MVFR or lower, with IFR likely at most spots by midday. Should see this continue through tonight with models showing showers starting to taper off from south to north overnight, mainly south of a BLF-DAN line, but a possibility that showers will be around through most of the period off an on. Fog may be an issue late tonight, along and south of a BLF-DAN line including BCB, if rain ends and light winds occur. Some models have LIFR vsbys before 12z. Will not go this low given extent of cloud cover expected. It is a high confidence forecast for sub-VFR through most of the period, but lower on how low cigs/vsbys go in relation to rainfall, which will be moderate to heavy at times from LWB- ROA-LYH this morning and possibly BCB/DAN. Some thunder may occur later this afternoon, but overall coverage is isolated so not mentioning in the tafs. Winds are generally east to northeast under 10 kts with occasional higher gusts through midday, mainly east of the Blue Ridge, then calmer later Wed evening. Extended Aviation Discussion... The closed upper low will continue to meander about the central and southern Appalachians through Friday, finally beginning to lift slowly to the north by the weekend. As the low weakens, the threat for prevailing IFR conditions and persistent -RA will begin to decrease. Showers and thunderstorms, with MVFR ceilings and visibilities are expected Saturday and Sunday, mainly each afternoon and evening. && .HYDROLOGY... As of 215 AM EDT Wednesday... Overall rainfall amounts will again vary by location, but models overall are pinpoint higher amounts from the Blue Ridge north of the VA/NC border through tonight north and east into the piedmont. Amounts on average should be half inch, but some thunderstorms could be embedded with locally 1-2 inch amounts not out of the question. However, given how spread out the rainfall has been, rivers/streams are slowly responding, but no flooding concerns. Through the end of the week, a culmination of rainfall in the 2 to 5 inch range is not of out of the question, so some hydro issues may occur. Ensemble model river forecasts though are not indicating any flooding. Of note, the National Water Model (NWM) experimental products based HRRR short-range (0-18 hr) and GFS ensemble QPFs (18-hr to 10-days) are showing low probabilities for bankfull stages to be reached in any of the Blacksburg WFO rivers and streams. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/WP NEAR TERM...MBS/WP SHORT TERM...PW LONG TERM...VFJ AVIATION...AMS/PC/WP HYDROLOGY...PC/WP
Hazardous weather outlook, Jun 17, 4:24 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 424 AM EDT Wed Jun 17 2020 VAZ010>020-022>024-032>035-043>047-058-059-WVZ044-507-180830- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Monroe-Eastern Greenbrier- 424 AM EDT Wed Jun 17 2020 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Locally heavy rainfall today may lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ007-009-WVZ042-043-508-180830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Mercer-Summers-Western Greenbrier- 424 AM EDT Wed Jun 17 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 17, 10:51 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 AM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 2 SE THAXTON 37.33N 79.61W
06/17/2020 BEDFORD VA 911 CALL CENTER
INTERSECTION OF ROCKY FORD ROAD AND
CULPEPPER LANE CLOSED DUE TO FLOODING.
&&Local storm report, Jun 17, 10:52 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 AM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLOOD 3 ESE MONTVALE 37.37N 79.69W
06/17/2020 BEDFORD VA 911 CALL CENTER
WILKERSON MILL ROAD CLOSED AT ROUTE 460.
&&Local storm report, Jun 17, 11:05 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1105 AM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLOOD 2 NE CHATHAM 36.83N 79.38W
06/17/2020 PITTSYLVANIA VA 911 CALL CENTER
WATER OVER CHALK LEVEL ROAD.
&&Local storm report, Jun 17, 11:34 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLASH FLOOD 3 NNE VINTON 37.32N 79.88W
06/17/2020 ROANOKE VA PUBLIC
BONSACK ROAD CLOSED DUE TO FLOODING.
&&Local storm report, Jun 17, 11:35 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 AM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLOOD 3 S LAYMANTOWN 37.33N 79.86W
06/17/2020 ROANOKE VA 911 CALL CENTER
GLADE CREEK ROAD CLOSED DUE TO FLOODING.
&&Local storm report, Jun 17, 12:26 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT WED JUN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD 2 SE FINCASTLE 37.47N 79.85W
06/17/2020 BOTETOURT VA TRAINED SPOTTER
2 TO 3 INCHES OF WATER ON BRUGHS MILL ROAD
AND FARMERS ROAD.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:46 AM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 59 min |
| Jun 17, 3:57 AM EDT | Special Weather Statement | RNK | Bedford | 33 min |
| Jun 17, 6:17 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Roanoke, City of Salem | 43 min |
| Jun 17, 7:11 AM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 75 min |
| Jun 17, 7:43 AM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more | 83 min |
| Jun 17, 8:12 AM EDT | Flash Flood Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 6 hr |
| Jun 17, 8:24 AM EDT | Areal Flood Warning | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 6 hr |
| Jun 17, 8:39 AM EDT | Flash Flood Warning | RNK | Bedford, Campbell, Halifax, Pittsylvania | 6 hr |
| Jun 17, 9:04 AM EDT | Areal Flood Warning | RNK | Bedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 1 more | 5 hr |
| Jun 17, 9:49 AM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 27 hr |
| Jun 17, 10:23 AM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, Halifax | 6 hr |
| Jun 17, 10:26 AM EDT | Areal Flood Advisory | RNK | Craig | 6 hr |
| Jun 17, 12:08 PM EDT | Flash Flood Watch | RNK | Roanoke, City of Roanoke, City of Salem | 21 hr |
| Jun 17, 2:16 PM EDT | Areal Flood Warning | RNK | Bedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 3 more | 6 hr |
| Jun 17, 2:20 PM EDT | Areal Flood Warning | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 6 hr |
| Jun 17, 3:28 PM EDT | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 58 hr |
| Jun 17, 3:28 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 4 days |
| Jun 17, 3:50 PM EDT | Areal Flood Warning | RNK | Floyd, Franklin, Montgomery | 6 hr |
| Jun 17, 4:15 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell | 6 hr |
| Jun 17, 4:29 PM EDT | Areal Flood Advisory | RNK | Craig | 4 hr |
| Jun 17, 4:47 PM EDT | Special Weather Statement | RNK | Halifax | 43 min |
| Jun 17, 4:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Jun 17, 5:11 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania | 8 hr |
| Jun 17, 5:39 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Jun 17, 6:00 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 8 hr |
| Jun 17, 6:15 PM EDT | Special Weather Statement | RNK | Halifax | 45 min |
| Jun 17, 7:12 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 6 hr |
| Jun 17, 7:15 PM EDT | Special Weather Statement | RNK | Charlotte | 60 min |
Nearby
River Flood Warnings in Virginia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.